Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A chaotic function with a scrambled set of positive Lebesgue measure

Author: J. Smítal
Journal: Proc. Amer. Math. Soc. 92 (1984), 50-54
MSC: Primary 26A30; Secondary 58F13
MathSciNet review: 749888
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a continuous map of the unit interval $ I$ which is chaotic in the sense of Li and Yorke and which has a scrambled set of Lebesgue measure arbitrarily close to 1.

References [Enhancements On Off] (What's this?)

  • [1] B. Barna, Über die Iteration reeller Functionen. II, Publ. Math. Debrecen 13 (1966), 169-172. MR 0204580 (34:4419)
  • [2] T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (1975), 985-992. MR 0385028 (52:5898)
  • [3] M. B. Nathanson, Piecewise linear functions with almost all points eventually periodic, Proc. Amer. Math. Soc. 60 (1976), 75-81. MR 0417351 (54:5404)
  • [4] J. Smítal, A chaotic function with some extremal properties, Proc. Amer. Math. Soc. 87 (1983), 54-56. MR 677230 (84h:26008)
  • [5] G. Targonski, Topics in iteration theory, Vandenhoeck & Ruprecht, Göttingen, 1981. MR 623257 (82j:39001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A30, 58F13

Retrieve articles in all journals with MSC: 26A30, 58F13

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society